yes, I have only used bydureon 6 times and I have a hard lump dor each shot. Just had a biopsy on 4 of the 6 lumps. Will get results Wed. I am planning on going back to Byetta.
I have completed 6 injections of Bydureon and have 6 lumps that do not appear to "going away". Should I get biopsies to find out why they are not going away?? Also my blood sugars have dropped to 106 to 132 daily = control looks to be great.
YES!!! I had 5 injections starting over 7 weeks ago (I quit Bydureon last week and saw the doctor). Even the 1st one is still there. They all are big lumps, and don't seem to be going away. They itch and at least the pain is stopped. I was told the manufacturer is presently leaving it to the physicians... I got two opinions. They both agree it's working, but one thinks I should continue and see if they start to go away, the other suggested they'd go to Victoza or Byetta if the lumps were on them and they were experiencing the discomforts I have expressed. I opted for the once-a-day Victoza... pending my insurance company's response... and then a few days later got a call from my doc... he has seen several patients with the "larger than expected bumps" and related itching, etc. and asked me if I had the lot number of the last prescript I got.
He also seemed to think I may be correct in wondering about the polymer that the medicine is mixed and injected with could be the culprit... but he wants to be sure it's just not a particular lot as a precaution. After all, it did seem to work. Although, after week 5 I had 3 "events" three nights in a row... the first one I had just measured my blood sugar to be 225. 1/2 hour later, after making my daughter a grilled cheese, I felt weak, broke sweat, had to sit... measured it to be 74. A sugar fix - corrected the situation in about 1/2 hour. The next night I was prepared with nearby coke and hard candy, so I nipped it before it really hit... the third night I was busy working and ignored it for the first 10 minutes, but then it hit so hard I couldn't get out of my chair. Saved again by my daughter, but not before I spent some time worshiping the porcelain disposal unit. After a bit of that, and a forced coke... I began to slowly improve. This was before I got off the Bydureon. I tried cutting back on one of my other diabetes meds (Glipizide) which my doc concurred on. This helped with the nausea, as well as cutting back portions to 1/2... for about two days before I spoke to the doc (as described above) and got off Bydureon completely. We're waiting a few weeks to start Victoza, so the Bydureon has time to clear my system. I've felt better since getting off the Bydureon... now I'm just concerned about the lumps. Good luck and God Bless!
When I first started taking the shots I got lumps.I give on my stomach for some reason 3 to 4 inches on each side of my navel. I havnt had anymore lumps and injection goes in very well. If you have stretch marks don't give near that area. I did have itching really bad for a month and now I don't ever itch.
Yes, I do get lumps each time. I have a feeling that when you inject it the medicine sits in the lumps. Also, I've read somewhere that they go away after 6 weeks. I tested this myself and this has proven to be true. They do disappear after 6 weeks but that is each one. For me it is worth it because my A1C has really lowered.
Yes, count me in as someone with lumps. When I switched insurance providers in January I was told that my new insurer wouldn't cover Victoza. While I was using up the last of the Victoza, my doctor filled out paperwork, but after several attempts at an authorization failed, he switched me to Bydureon. I started it 6 and a half weeks ago. I know this precisely because I have six lumps, none of which have gone away. I just have to count the lumps to recall when I started taking it. Just this week my insurer surprised us all by suddenly authorizing Victoza, so after I showed my doc all six lumps that were still there, he switched me right back to the Victoza.
Regarding peoples' comments that it must be a bolus of the medicine sitting at the injection site, I don't think so: on advice from my doctor, I massaged the injection area to test that theory. Right after injecting my thigh one day, I sat down on a couch and VIGOROUSLY massaged and moved the area, trying to move the medication, for a full half an hour (while watching a half hour tv show, so I'm positive how long it was!). I still got a lump.
Regarding refrigeration and the effect of coldness: I have injected it ice cold from the fridge, warmed up for an hour out of the fridge, and warmed up for *several* hours out of the fridge: the several hour test was actually the most successful. It seemed at first that I was not going to get any lump at all! But by the next morning, there was the same old lump in that spot.
Regarding injection site, I have used both arms and both thighs, but I refuse to even try my stomach because of the lump issue. Frankly, if my doc hadn't taken me off of it this week, I am not sure where I would have injected next: short of injecting into old lumps, I imagine I would soon have run out of clear spots to inject!
My doc is going to report this to AstraZeneca as an adverse reaction, and I really hope that they call me about it. This is cruel and unusual punishment, to allow a drug to market that basically makes you a leper after a number of weeks. Summer is coming, and how can you leave the house covered in lumps unless you wear a full-body sweatsuit??
I have been taking Bydureon for 5 weeks now and have an itchy lumpy belly... The first lump is a little bit smaller than the second and so on. I'm so sick of itching and scratching and the lumps. Seriously :( Dislike!!
I have been on Bydureon 6 wks. On the fifth wk I had a lump come up at the injection site. It was itching and finally went away by the 6 wk. When I did the sixth wk injection, another lump came up under the skin which was bigger. But I think I hit a vein because I began to bleed from the injection site. Both of the injections where place on opposite sides on the navel. I am due to inject on Thursday, so I will try moving them further out on my belly, to see if there is a change.
The needles are bigger than I am use too. I went from a 7.2 to 5.6 and have started to lose weight.
Yes, I have a lump for each week-6
My second shot, I had a huge lump in my leg (which lasted several months). Half an hour later I started vomiting. Three days I couldn't hold anything down and all I could do was sleep. I did lose 17 lb. I have not taken it since.
3 weeks using this injection only noticed the lumps after 3rd injection that became itchy after going swimming I thought I'd been bittern then realised these were the 3 sites I'd injected so I googled it to see it's quite a common side effect due to administer a dose tomorrow and I'm unsure if I want to do it as the irritation is unbearable plus these lumps are quite large and hard could it be due to not mixing it well ?
I started on Bydureon 5 weeks ago. After 3 injections I noticed the lumps. I completely freaked out! I read a suggestion about using an ice pack for 15 minutes afterwards. That worked well - only got a small lump that time. I sure hope these go away. Very disconcerting to read that some injection site reactions may require SURGERY??? (I'll get Lipo and a tummy tuck while I'm at it!
Yes , lumps and itchy at times. Now experiencing nausia and weakness.
10 weeks, nodules still present . Was told the nodules were supposed to be the size of a bb. These are 2cm. Itch and have a bruise where the nodules are.
I have been on bydureon for about 12 weeks I only have lumps in my thighs. Unfortunately I get better results in my thighs. I was going to contact my dr and see what she says. I'll update
- Bydureon Information for Consumers
- Bydureon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bydureon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.